Alert archive / California / Areal Flood Advisories in 2017

Areal Flood Advisory 21, NWS San Diego, CA

February 17, 2017Orange County, Riverside County, San Diego County, California

NWS San Diego, CA issued this areal flood advisory at Feb 17, 2017, 10:50 PM PST for Orange County, Riverside County, San Diego County, California. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
Feb 17, 2017, 10:50 PM PST (06:50 UTC)
Expired
Feb 18, 2017, 5:45 AM PST
In force
7 hr
Issued by
NWS San Diego, CA
Area
Storm-based polygon

Counties Orange County, CA, Riverside County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 54 km from the middle of the area, began a volume at 06:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 6.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2017-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2017-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 307 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
307 m²/s²
0-3 km storm-relative helicity
383 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

261 
WGUS86 KSGX 180650
FLSSGX

Flood Advisory
National Weather Service San Diego CA
1050 PM PST FRI FEB 17 2017

CAC059-065-073-181345-
/O.NEW.KSGX.FA.Y.0021.170218T0650Z-170218T1345Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange CA-Riverside CA-San Diego CA-
1050 PM PST FRI FEB 17 2017

The National Weather Service in San Diego has issued a

* Urban and Small Stream Flood Advisory for Poor Drainage Areas
  for...
  Orange County in southwestern California...
  Riverside County in southern California...
  San Diego County in southwestern California...

* Until 545 AM PST Saturday

* At 1045 PM PST, Doppler radar and automated rain gauges indicated
  heavy rain causing urban and small stream flooding. Overflowing
  poor drainage areas will likely result in minor flooding in the
  advisory area. 1 to 3 inches of rain have fallen.
  This advisory includes portions of the San Diego city limits.

* Some locations that will likely experience flooding include...
  Anaheim, Santa Ana, Riverside, Chula Vista, Irvine, Moreno Valley,
  Huntington Beach, Garden Grove, Oceanside, Orange, Fullerton, Costa
  Mesa, Carlsbad, Temecula and El Cajon.

Light to moderate rain will continue overnight in the advisory area.
Additional rainfall of one-half to one inch is expected over the
area. This additional rain will likely produce minor flooding and
exacerbate ongoing flooding problems. Motorists are urged to use
extreme caution as many roads are still experiencing flooding
problems. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3254 11716 3263 11719 3266 11729 3282 11732
      3296 11730 3316 11739 3339 11766 3340 11760
      3344 11764 3374 11811 3395 11797 3395 11778
      3387 11768 3389 11766 3393 11765 3383 11758
      3402 11730 3401 11712 3347 11656 3259 11651

$$

JMB

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this areal flood advisory went out at Feb 17, 9:46 PM PST, 1 hour 4 minutes earlier.

Area forecast discussion, Feb 17, 9:46 PM PST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
946 PM PST Fri Feb 17 2017

...A strong winter storm will continue to impact the region
through Saturday...

.SYNOPSIS...
A strong Pacific storm will continue to bring gusty winds,
flooding and mountain snow to the region through tonight. Winds
will decrease as heavy rain turns to showers tonight. Showers will
continue tonight through Sunday morning. Dry weather returns
Sunday, but a small chance of light rain is possible Monday
through Wednesday.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

A winter storm continues to bring areas of light to moderate
rainfall across the region this evening with snow above 6500 feet
in the local mountains.

Earlier this afternoon/evening, the storm brought strong winds
and widespread heavy rainfall to much of the region.
Wind gusts reached 84 mph at Burns Canyon, 70 mph at Crestline
Ridge, 67 mph at Laguna Beach, 60 mph at San Clemente Pier and 59
mph at North Island.
Greatest rainfall totals so far:
MT BALDY VILLAGE       3.96 inches
CRESTLINE RIDGE        3.68 inches
LAGUNA HILLS           2.73 inches
LAKE ARROWHEAD NW      2.34 inches
LOWER SILVERADO CYN    2.13 inches

The worst of the storm is over but areas of rain with embedded
showers will continue into early Sunday morning as the low slowly
moves southeast.

From previous discussion...
A ridge of high pressure will bring dry weather Sunday, but
our region will remain on the southern fringes of a stream of
moisture for several days. That will mean small chances of light
showers Monday through Wednesday. A trough of low pressure on
Wednesday will bring more winds. Dry weather appears to follow
Thursday heading into next weekend.

&&

.AVIATION...
180530Z...Variable BKN-OVC cloud bases will continue overnight as
occasional rain continues with snow above 6000 ft MSL. Bases will
mostly be 3000-5000 ft MSL with local bases 500-1000 ft MSL west of
the mountains and local vis 2-4 SM in precip and fog. Higher terrain
will be obscured in clouds/fog/precip. Winds will continue to
diminish overnight with local gusts 25-35 kt over higher terrain
through 15Z Sat. Showers will gradually become more scattered after
12Z Sat, then more isolated for 22Z Sat.

&&

.MARINE...
Winds have diminished considerably this evening and will be variable
mostly below 20 knots the rest of tonight and Saturday morning.
Winds will increase from the northwest after the center of the low
pressure moves east of the coastal waters late Saturday and Saturday
evening, but most gusts will be 30 knots or less. The large west
swell will continue, peaking at 17 feet/14 sec/270 degrees late
Saturday, with hazardous conditions for small craft continuing
through Sunday. Isolated thunderstorms are possible Saturday, with a
small potential of waterspouts. A Marine Weather Statement has been
issued for the thunderstorm potential, and a Small Craft Advisory
continues through Sunday for the combination of the high seas and
moderately strong winds.

&&

.BEACHES...
Swell and surf will build further tonight and Saturday and peak late
Saturday at 17 ft/14 seconds/270 deg, then lower gradually on
Sunday. This will result in very large and potentially damaging sets
of 15 ft by late Saturday. Some low-lying coastal areas could be at
risk of minor coastal flooding due to large surf and rainfall
runoff, though the high tides of only 4 to 4.5 feet will mitigate
this slightly. Powerful rip currents will accompany the high surf as
well. A High Surf Warning remains in effect through Sunday evening.
Surf will gradually lower during the day Sunday.

There is also a slight chance for thunderstorms at the beaches
Saturday.

&&

.SKYWARN...
Skywarn activation is requested.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Flash Flood Watch through Saturday afternoon for Apple and
     Lucerne Valleys-Coachella Valley-Orange County Coastal
     Areas-Orange County Inland Areas-Riverside County Mountains-
     San Bernardino County Mountains-San Bernardino and
     Riverside County Valleys-The Inland Empire-San Diego County
     Coastal Areas-San Diego County Deserts-San Diego County
     Mountains-San Diego County Valleys-San Gorgonio Pass Near
     Banning-Santa Ana Mountains and Foothills.

     Winter Storm Warning until 7 AM PST Saturday for Riverside
     County Mountains-San Bernardino County Mountains.

     High Surf Warning until 10 PM PST Sunday for Orange County
     Coastal Areas-San Diego County Coastal Areas.

PZ...Small Craft Advisory until 10 PM PST Sunday for Coastal Waters
     from San Mateo Point to the Mexican Border and out to 30 nm-
     Waters from San Mateo point to the Mexican Border Extending
     30 to 60 nm out including San Clemente Island.

&&

PUBLIC...PG
AVIATION/MARINE/BEACHES...Maxwell

In the hours before

Local storm report, Feb 17, 8:02 PM PST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
802 PM PST FRI FEB 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     NON-TSTM WND DMG 1 E SANTA ANA           33.74N 117.86W
02/17/2017                   ORANGE             CA   LAW ENFORCEMENT

            VERY LARGE TREE DOWN ON CARS AND IN ROADWAY
            AT 800 E WAKEHAM AVENUE. .

&&

LJ
Local storm report, Feb 17, 8:35 PM PST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
835 PM PST FRI FEB 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     FLASH FLOOD      3 SE GARDEN GROVE       33.75N 117.93W
02/17/2017                   ORANGE             CA   LAW ENFORCEMENT

            MOBILE HOME COMPLEX FLOODING DUE TO
            OVERFLOWING OF THE WINTERSBURG CHANNEL.

&&

LJ
Local storm report, Feb 17, 9:09 PM PST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
909 PM PST FRI FEB 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     FLASH FLOOD      9 ESE WRIGHTWOOD        34.31N 117.47W
02/17/2017                   SAN BERNARDINO     CA   TRAINED SPOTTER

            FIRE TRUCK FELL INTO SINKHOLE ON I-15 AND
            INTERCHANGE HWY 138, AFTER LANE #5 COLLAPSED
            DUE TO FLOODING. .

&&

JMB
Local storm report, Feb 17, 9:47 PM PST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
947 PM PST FRI FEB 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     FLASH FLOOD      7 SW MOUNTAIN VIEW ACRE 34.43N 117.44W
02/17/2017                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            LARGE SINK HOLE ON CHATEAU RD/CEDAR ST, JEEP
            UNDERWATER IN SINKHOLE. .

&&

JMB
Local storm report, Feb 17, 10:00 PM PST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1000 PM PST FRI FEB 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     TSTM WND DMG     LAGUNA BEACH            33.53N 117.76W
02/17/2017                   ORANGE             CA   EMERGENCY MNGR

            APPROX 20 TREES DOWNED FROM CONVECTIVE WINDS
            IN LAGUNA BEACH.

&&

JMB
Local storm report, Feb 17, 10:16 PM PST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN DIEGO CA
1016 PM PST FRI FEB 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     NON-TSTM WND GST 1 NW GEORGE AFB         34.60N 117.38W
02/17/2017  M54 MPH          SAN BERNARDINO     CA   AWOS

            AWOS STATION VICTORVILLE AIRPORT /VCV/.

1049 AM     NON-TSTM WND GST 6 SSE AGUANGA           33.36N 116.84W
02/17/2017  M69 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION PALOMAR MTN LOOKOUT /AT571/.

1050 AM     NON-TSTM WND DMG 6 SSE DEL MAR           32.88N 117.23W
02/17/2017                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            PER CHP - LARGE EUCALYPTUS TREE DOWN ACROSS
            THE ENTIRE GENESSE AVE/I-5 ON-RAMP BLOCKING
            THREE LANES. .

1115 AM     NON-TSTM WND GST 2 NW RUNNING SPRINGS    34.24N 117.14W
02/17/2017  M71 MPH          SAN BERNARDINO     CA   MESONET

            MESONET STATION RUNNING SPRINGS (2 NW)
            /HHPC1/.

1115 AM     NON-TSTM WND GST 2 NW RUNNING SPRINGS    34.24N 117.14W
02/17/2017  M71 MPH          SAN BERNARDINO     CA   MESONET

            MESONET STATION RUNNING SPRINGS (2 NW)
            /HHPC1/.

1251 PM     NON-TSTM WND GST 13 ESE BIG BEAR CITY    34.21N 116.62W
02/17/2017  M84 MPH          SAN BERNARDINO     CA   MESONET

            MESONET STATION BURNS CANYON /BCNC1/.

0101 PM     NON-TSTM WND DMG 10 E WRIGHTWOOD         34.34N 117.46W
02/17/2017                   SAN BERNARDINO     CA   DEPT OF HIGHWAYS

            SEMI TRACTOR TRAILER JACKNIFE - BLOCKING
            LANES #3 #4 OF I15N.

0123 PM     NON-TSTM WND GST 4 SSW HESPERIA          34.37N 117.34W
02/17/2017  M61 MPH          SAN BERNARDINO     CA   MESONET

            MESONET STATION HESPERIA (4 SW) /E3047/.

0123 PM     NON-TSTM WND GST 4 SSW HESPERIA          34.37N 117.34W
02/17/2017  M61 MPH          SAN BERNARDINO     CA   MESONET

            MESONET STATION HESPERIA (4 SW) /E3047/.

0123 PM     NON-TSTM WND DMG 6 NNW SAN DIEGO         32.80N 117.19W
02/17/2017                   SAN DIEGO          CA   PUBLIC

            20' TREE KNOCKED OVER BLOCKING LANES AT 3100
            CLAIREMONT DR.

0126 PM     NON-TSTM WND DMG 8 SW MOUNTAIN VIEW ACRE 34.43N 117.45W
02/17/2017                   SAN BERNARDINO     CA   DEPT OF HIGHWAYS

            SEMI BLEW OVER AND IS BLOCKING ONE LANE OF
            PHELAN ROAD AT BALDY MESA ROAD.

0145 PM     NON-TSTM WND DMG 8 NW SAN DIEGO          32.80N 117.24W
02/17/2017                   SAN DIEGO          CA   PUBLIC

            AT DIAMOND AND JEWELL STREET A TREE FELL ON
            A CAR.

0156 PM     NON-TSTM WND DMG 9 NW SAN DIEGO          32.81N 117.25W
02/17/2017                   SAN DIEGO          CA   PUBLIC

            LARGE EUCALYPTUS TREE ABOUT TO FALL DOWN.
            60-70FT TREE, 1FT TRUNK. TREE IS COMING OUT
            OF THE GROUND AT 1453 WILBUR AVENUE, SAN
            DIEGO.

0158 PM     NON-TSTM WND DMG 6 WSW POWAY             32.96N 117.13W
02/17/2017                   SAN DIEGO          CA   COUNTY OFFICIAL

            CARMEL MOUNTAIN RD & BLACK MOUNTAIN RD, TREE
            KNOCKED OVER BLOCKING EAST BOUND LANE IN
            FRONT OF HIGH SCHOOL.

0159 PM     NON-TSTM WND GST IMPERIAL BEACH          32.57N 117.12W
02/17/2017  M61 MPH          SAN DIEGO          CA   ASOS

            ASOS STATION IMPERIAL BEACH (NAS) /NRS/.

0205 PM     NON-TSTM WND DMG 1 NE ALISO VIEJO        33.58N 117.71W
02/17/2017                   ORANGE             CA   EMERGENCY MNGR

            4 TREES DOWN ALL ON NORTH BOUND LANDES OF
            ALICIA PARKWAY BETWEEN HOLLYOAK AND
            LAURELMONT.

0214 PM     NON-TSTM WND GST 4 SSW HESPERIA          34.37N 117.34W
02/17/2017  M65 MPH          SAN BERNARDINO     CA   MESONET

            MESONET STATION HESPERIA (4 SW) /E3047/.

0220 PM     NON-TSTM WND GST 5 SW HESPERIA           34.37N 117.37W
02/17/2017  M72 MPH          SAN BERNARDINO     CA   MESONET

            MESONET STATION HESPERIA (4 SW) /AU799/.

0222 PM     NON-TSTM WND GST 7 ENE SAN CLEMENTE      33.48N 117.49W
02/17/2017  M61 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION TALEGA RIDGE (CAMP
            PENDLETON) /TLGC1/.

0222 PM     NON-TSTM WND GST 5 ESE SAN CLEMENTE      33.42N 117.52W
02/17/2017  M65 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION SAN CLEMENTE (5 E) /TEOC1/.

0230 PM     NON-TSTM WND GST 5 WSW CORONA            33.85N 117.65W
02/17/2017  M66 MPH          RIVERSIDE          CA   MESONET

            MESONET STATION SIERRA PEAK (CORONA)
            /E3129/.

0232 PM     NON-TSTM WND GST 6 SSE AGUANGA           33.36N 116.84W
02/17/2017  M70 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION PALOMAR MTN LOOKOUT /AT571/.

0245 PM     NON-TSTM WND GST 5 ENE PINE VALLEY       32.89N 116.42W
02/17/2017  M60 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION MT LAGUNA /HP001/.

0305 PM     NON-TSTM WND GST 6 NE RANCHO SANTA MARGA 33.70N 117.53W
02/17/2017  M63 MPH          ORANGE             CA   MESONET

            MESONET STATION SANTIAGO PEAK /SNPC1/.

0313 PM     NON-TSTM WND GST 2 WSW CARLSBAD          33.11N 117.31W
02/17/2017  M62 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION CARLSBAD (2 W) /E0995/.

0317 PM     NON-TSTM WND DMG 3 NE SAN DIEGO          32.75N 117.12W
02/17/2017                   SAN DIEGO          CA   COUNTY OFFICIAL

             PALM TREE DOWN ON THE SIDEWALK NEAR 3784
            33RD STREET, HIT A CAR.

0320 PM     NON-TSTM WND DMG 1 ESE LA MESA           32.76N 117.00W
02/17/2017                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            EUCALYPTUS TREE DOWN ON VEHICLE BLOCKING
            STREET. .

0323 PM     NON-TSTM WND DMG 3 S COSTA MESA          33.63N 117.90W
02/17/2017                   ORANGE             CA   EMERGENCY MNGR

            LARGE TREE DOWN BLOCKING ROADWAY NEAR GROVE
            LANE AND DOVE DRIVE.

0340 PM     NON-TSTM WND DMG 2 SE ENCINITAS          33.03N 117.23W
02/17/2017                   SAN DIEGO          CA   NWS EMPLOYEE

            LARGE TREE DOWN NEAR LA BAJADA ROAD. .

0344 PM     NON-TSTM WND DMG 2 NNW NATIONAL CITY     32.69N 117.11W
02/17/2017                   SAN DIEGO          CA   BROADCAST MEDIA

            1600 PEOPLE WITHOUT POWER IN CENTER CITY/
            BALBOA PARK/ GOLDEN HILLS, LOGAN HEIGHTS/
            MOUNTAIN VIEW/ LINCOLN PARK.

0347 PM     NON-TSTM WND DMG 2 N SAN DIEGO           32.75N 117.16W
02/17/2017                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            FULL CLOSURE OF HWY 63 NORTH BOUND AFTER A
            LARGE EUCALYPTUS TREE FELL ON A VEHICLE.

0359 PM     NON-TSTM WND DMG 1 SW TUSTIN FOOTHILLS   33.76N 117.80W
02/17/2017                   ORANGE             CA   TRAINED SPOTTER

            POWER LINES DOWN ON ROADWAY NEAR SE SKYLINE
            DRIVE. .

0415 PM     NON-TSTM WND DMG 6 NW LA MESA            32.83N 117.10W
02/17/2017                   SAN DIEGO          CA   NWS EMPLOYEE

            LARGE TREE 18 INCH DIAMETER DOWN BLOCKING
            ROADWAY. .

0435 PM     DEBRIS FLOW      9 ESE WRIGHTWOOD        34.31N 117.48W
02/17/2017                   SAN BERNARDINO     CA   DEPT OF HIGHWAYS

            WESTBOUND 138 FULL CLOSURE AT CAJON BLVD DUE
            TO SLIDE REMOVAL.

0439 PM     NON-TSTM WND DMG 5 SW POWAY              32.92N 117.07W
02/17/2017                   SAN DIEGO          CA   LAW ENFORCEMENT

            10 FOOT TALL TREE (2-4 FEET IN DIAMETER)
            FELL ON SPRING CANYON RD (EASTBOUND LANE)
            AND IS BLOCKING ROADWAY.

0440 PM     NON-TSTM WND DMG 8 SSE DEL MAR           32.86N 117.23W
02/17/2017                   SAN DIEGO          CA   LAW ENFORCEMENT

            TREE BLOCKING NORTHBOUND LANE OF VIA
            MALLORCA , APPROX. 30 FEET LONG, 10 FEET
            DIAMETER.

0442 PM     NON-TSTM WND DMG 2 NNW LA MESA           32.80N 117.03W
02/17/2017                   SAN DIEGO          CA   LAW ENFORCEMENT

            TREE FELL ON VEHICLE IN THE PARKING LOT IN
            FRONT OF THE COWLS MOUNTAIN VISITORS CENTER
            AT 7000 GOLFCREST DR. TREE APPROX. 15-20
            FEET LONG, 1 FOOT IN DIAMETER, BLOCKING THE
            PARKING AREA.

0445 PM     NON-TSTM WND DMG 1 N SANTA ANA           33.75N 117.88W
02/17/2017                   ORANGE             CA   LAW ENFORCEMENT

            TREE DOWN, POLE DOWN & LIVE WIRE! STREET
            CLOSED FROM 1300-1400 BLOCK WEST 6TH STREET.
            .

0500 PM     NON-TSTM WND DMG 8 SW POWAY              32.90N 117.11W
02/17/2017                   SAN DIEGO          CA   PUBLIC

            TREE FALLEN ON APARTMENT, GARAGE BUILDING ON
            CAMINITO RIO BRANCO ROAD. .

0505 PM     NON-TSTM WND DMG 3 N SAN DIEGO           32.76N 117.15W
02/17/2017                   SAN DIEGO          CA   PUBLIC

            HUGE TREE DOWN ON HOUSE ON MARYLAND STREET
            NEAR MADISON AVE. .

0518 PM     FLOOD            4 NW VALLEY CENTER      33.26N 117.05W
02/17/2017                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            15 FT LONG TREE DOWN. TRUNK ABOUT 8-10
            INCHES IN DIAMETER BLOCKING BOTH DIRECTIONS
            OF TRAVEL ANTHONY LANE NEAR ANTHONY ROAD.

0520 PM     NON-TSTM WND DMG 4 NNE SAN DIEGO         32.77N 117.12W
02/17/2017                   SAN DIEGO          CA   LAW ENFORCEMENT

            TREE DOWN , POSSIBLY 100 FT TALL, 4 FEET
            DIAMETER/ 2 TELEPHONE POLES ARE ALSO DOWN,
            SPARKING, POWER LINES ARE DOWN.

0520 PM     FLOOD            5 E WRIGHTWOOD          34.36N 117.54W
02/17/2017                   SAN BERNARDINO     CA   PUBLIC

            ROAD WASHED OUT AND A VEHICLE IS NOW STUCK.
            .

0540 PM     NON-TSTM WND DMG 1 NNW SANTA ANA         33.75N 117.89W
02/17/2017                   ORANGE             CA   LAW ENFORCEMENT

            TREE DOWN ON W 3RD ST BLOCKING TRAFFIC. TREE
            SMASHED CAR.

0553 PM     TSTM WND DMG     LAGUNA BEACH            33.53N 117.76W
02/17/2017                   ORANGE             CA   EMERGENCY MNGR

            APPROX 20 TREES DOWNED FROM CONVECTIVE WINDS
            IN LAGUNA BEACH.

0555 PM     NON-TSTM WND DMG 3 NE SAN DIEGO          32.74N 117.11W
02/17/2017                   SAN DIEGO          CA   BROADCAST MEDIA

            *** 1 FATAL ***
            TREE DOWN ON VEHICLE WITH ONE FATALITY ON
            NORTHBOUND 15 NEAR INTERSTATE 805 IN CITY
            HEIGHTS. .

0555 PM     FLASH FLOOD      7 SW MOUNTAIN VIEW ACRE 34.43N 117.44W
02/17/2017                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            LARGE SINK HOLE ON CHATEAU RD/CEDAR ST, JEEP
            UNDERWATER IN SINKHOLE. .

0604 PM     FLASH FLOOD      2 SE VICTORVILLE        34.51N 117.31W
02/17/2017                   SAN BERNARDINO     CA   TRAINED SPOTTER

            *** 1 FATAL, 2 INJ ***
            3 VEHICLES SWEPT FROM RODEO DR NEAR PEBBLE
            BEACH PARK INTO A NEARBY WASH. SWIFT WATER
            RESCUE RESULTED IN 2 PEOPLE SAFE AND ONE
            FATALITY FROM DROWNING.

0815 PM     FLASH FLOOD      9 ESE WRIGHTWOOD        34.31N 117.47W
02/17/2017                   SAN BERNARDINO     CA   TRAINED SPOTTER

            FIRE TRUCK FELL INTO SINKHOLE ON I-15 AND
            INTERCHANGE HWY 138, AFTER LANE #5 COLLAPSED
            DUE TO FLOODING. .

&&

NWS SAN DIEGO CA
IRIS SYSTEM

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 4:51 PM PSTSevere Thunderstorm WarningSGXOrange54 min
Feb 17, 5:11 PM PSTSpecial Marine WarningSGX94 min
Feb 17, 5:12 PM PSTFlash Flood WarningSGXOrange, Riverside, San Bernardino4 hr
Feb 17, 5:43 PM PSTSevere Thunderstorm WarningSGXSan Diego62 min
Feb 17, 5:48 PM PSTAreal Flood AdvisorySGXSan Diego5 hr
Feb 17, 5:48 PM PSTSevere Thunderstorm WarningSGXOrange57 min
Feb 17, 6:21 PM PSTFlash Flood WarningSGXSan Bernardino4 hr
Feb 17, 9:00 PM PSTSmall Craft AdvisorySGX49 hr
Feb 17, 10:15 PM PSTAreal Flood WarningSGXRiverside, San Bernardino9 hr

Nearby

Areal Flood Advisories in California, 2017Every areal flood advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.